3 doctors weighed in:
Heard statins are poison. Why should I take it at 90?
3 doctors weighed in

Dr. LUIS IRIZARRY
Family Medicine
1 doctor agrees
In brief: Statin
Can cause muscle aches, elevated liver enzymes, abdominal pain , constipation, diarrhea.
Simvastatin tend to cause more side effect but there many other statin to choose from. Overall they are very safe and effective. Set appointment to go over statin your meds and nothing else. That way doctor could explain a bit more and clarify doubts or myths.

In brief: Statin
Can cause muscle aches, elevated liver enzymes, abdominal pain , constipation, diarrhea.
Simvastatin tend to cause more side effect but there many other statin to choose from. Overall they are very safe and effective. Set appointment to go over statin your meds and nothing else. That way doctor could explain a bit more and clarify doubts or myths.
Dr. LUIS IRIZARRY
Dr. LUIS IRIZARRY
Thank
Dr. Deborah Wong
Family Medicine
In brief: It depends.
There are 50 yr old 90 yr olds and >100 yr old 90 years olds, .
If you are in good shape abd depending on your cholesterol levels and a whole host of your other condiditon, are lifestyle with just the information that you are 90 i would say no. Statins are potentially lethal drugs, there is a book called the case against statins and i suggest you read it, of course as always, check with your dr.

In brief: It depends.
There are 50 yr old 90 yr olds and >100 yr old 90 years olds, .
If you are in good shape abd depending on your cholesterol levels and a whole host of your other condiditon, are lifestyle with just the information that you are 90 i would say no. Statins are potentially lethal drugs, there is a book called the case against statins and i suggest you read it, of course as always, check with your dr.
Dr. Deborah Wong
Dr. Deborah Wong
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine - Cardiology
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors